Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 140, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 9, 2008, 8:47 PM CDT for 4 counties in Illinois. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2008, 8:47 PM CDT (01:47 UTC)
- Expired
- Jun 9, 2008, 9:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:55 PM CDT | TSTM WND GST 70 | 1 W Olney, IL | |
| Jun 9, 8:55 PM CDT | HAIL 0.88 | 1 W Olney, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:38 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 100147
SVRILX
ILC033-079-101-159-100245-
/O.NEW.KILX.SV.W.0140.080610T0147Z-080610T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
847 PM CDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
NORTHWESTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
EASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 945 PM CDT.
* AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES
SOUTHEAST OF NOBLE...OR ABOUT 7 MILES SOUTHWEST OF OLNEY...AND WAS
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUNDAS...
CLAREMONT...
WEST LIBERTY...
STE. MARIE...
CHAUNCEY...
WILLOW HILL...
HARDINVILLE...
OBLONG...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ANNAPOLIS...CALHOUN...
EATON...FLAT ROCK...HUTSONVILLE...NEW HEBRON...NEWTON...PALESTINE...
ROBINSON AND SCHNELL.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3859 8814 3860 8826 3863 8826 3864 8828
3866 8826 3886 8826 3917 8801 3917 8766
3891 8757
TIME...MOT...LOC 0147Z 230DEG 44KT 3873 8812
$$
HUETTL2 follow-up statements
000
WWUS53 KILX 100216
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
916 PM CDT MON JUN 9 2008
ILC101-159-100226-
/O.CAN.KILX.SV.W.0140.000000T0000Z-080610T0245Z/
LAWRENCE-RICHLAND-
916 PM CDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE AND
RICHLAND COUNTIES IS CANCELLED...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3886 8801 3886 8826 3917 8801 3917 8766
3891 8757
TIME...MOT...LOC 0216Z 207DEG 38KT 3899 8799
$$
ILC033-079-100245-
/O.CON.KILX.SV.W.0140.000000T0000Z-080610T0245Z/
CRAWFORD-JASPER-
916 PM CDT MON JUN 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CRAWFORD AND EASTERN JASPER COUNTIES...
AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILLOW HILL...OR ABOUT 9 MILES EAST OF NEWTON...MOVING NORTHEAST AT
44 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
STOY...
YALE...
ROBINSON...
BELLAIR...
EATON...
TRIMBLE...
ROBINSON MUNICIPAL AIRPORT...
PALESTINE...
ANNAPOLIS...
HUTSONVILLE...
ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3886 8801 3886 8826 3917 8801 3917 8766
3891 8757
TIME...MOT...LOC 0216Z 207DEG 38KT 3899 8799
$$
HUETTL000
WWUS53 KILX 100250
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
950 PM CDT MON JUN 9 2008
ILC033-079-100300-
/O.EXP.KILX.SV.W.0140.000000T0000Z-080610T0245Z/
CRAWFORD-JASPER-
950 PM CDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND EASTERN JASPER
COUNTIES EXPIRES AT 945 PM CDT...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RELAY SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3886 8801 3886 8826 3917 8801 3917 8766
3891 8757
TIME...MOT...LOC 0216Z 207DEG 38KT 3899 8798
$$
HUETTLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:40 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 9, 6:40 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 640 PM CDT MON JUN 9 2008 .DISCUSSION... ISSUED 215 PM CDT MON JUN 9 2008 SHORT TERM...TONIGHT THROUGH THURSDAY MAIN FORECAST CONCERN THIS PERIOD WILL BE WITH THE HEAVY RAIN POTENTIAL ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. WL SIDE AGAIN WITH THE NAM-WRF AND GEM-REG MODELS DURING THIS PERIOD AS THE CONVECTIVE FEEDBACK PROBLEMS CONTINUE ON THE 12Z GFS. MAIN CHALLENGE TONIGHT WL BE WITH THE LARGE CONVECTIVE COMPLEX OVER SE OK AND WRN ARKANSAS WHICH MAY TEND TO INTERCEPT SOME OF THE DEEPER MOISTURE FEED INTO OUR AREA AND CUT DOWN ON THE RAINFALL TOTALS. HOWEVER...MODELS CONTINUE TO SHOW A FAIRLY DECENT AREA OF LIFT AND ASSOCIATED JET SUPPORT (RIGHT ENTRANCE REGION) OVR OUR AREA TNT WHICH WILL ENHANCE THE RAINFALL AMTS ESPECIALLY EAST OF INTERSTATE 55 IN AREAS THE CAN NOT STAND ANY MORE RAIN. WL CONTINUE WITH THE FFA HEADLINES OVR AREAS ALONG AND EAST OF INTERSTATE 55 AND CANCEL THE WATCH ACRS THE NORTHWEST. ANY RAINFALL SHOULD BE EXITING THE FAR EAST BY TUE MORNING AS THE UPPER LEVEL SUPPORT PULLS AWAY. WEAK RIDGING DVLPS ACRS THE REGION ON TUE INTO TUESDAY NIGHT...HOWEVER THE NAM-WRF DOES SHOW A WEAK FRONTAL BOUNDARY ACRS NRN IA INTO EXTREME NRN IL WHICH IGNITES SOME SCATTERED CONVECTION BY LATE AFTN AND EARLY EVENING. FOR NOW...IT APPEARS THE BOUNDARY WL STAY FAR ENOUGH TO OUR NORTH TO KEEP THE MENTION OF SHOWERS OUT FOR LATE TUESDAY. QUIET WX EXPECTED LATER TUE NIGHT THRU A THU EVENING AS HIGH PRESSURE SHIFTS OFF TO OUR EAST ALLOWING SOUTH WINDS TO RETURN FOR MIDWEEK. THE NEXT SIGNIFICANT SHORTWAVE WL PUSH INTO THE PLAINS LATE WED INTO THU WITH MOST OF THE CONVECTION STAYING TO OUR WEST. MODELS HAVE BEEN TRENDING A BIT SLOWER WITH THE FRONTAL BOUNDARY ASSOCIATED WITH THE PLAINS SHORTWAVE AS IT ENCOUNTERS THE EASTERN U.S. RIDGE...SO WL GO WITH THIS TREND BRINGING IN THE BEST CHANCES FOR THUNDERSTORMS LATE THURSDAY NIGHT OR MORE LIKELY ON FRIDAY. LONG TERM...FRIDAY THROUGH MONDAY DEEP UPPER LOW WL TRACK INTO SRN CANADA ON FRIDAY WHICH WILL HELP TO DRAG A COLD FRONT SE INTO THE REGION BRINGING THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS. MODELS SUGGEST THE H5 TROF AXIS WL SHIFT TO OUR EAST ON SATURDAY TAKING ANY LINGERING RAIN CHANCES WITH IT AS THE UPPER FLOW BECOMES MORE ZONAL OVR THE REGION. && .AVIATION... ISSUED 640 PM CDT MON JUN 9 2008 ANOTHER BATCH OF SHOWERS AND A FEW THUNDERSTORMS WILL SPREAD NE ACROSS THE CENTRAL IL TERMINALS DURING THIS EVENING BY SUNSET AND DIMINISH DURING OVERNIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE FROM I-55 EAST SO KEPT THUNDER CHANCES OUT OF PIA BUT WILL WATCH CLOSELY. VISIBILITIES WILL BE RESTRICED TO 2 TO 3 MILES IN SHOWERS WITH CEILINGS LOWERING TO 1.5 TO 3K FT. THIS CONVECTION DUE TO A DECENT SHORT WAVE EJECTING NE FROM THE OZARKS INTO IL BY 06Z AND PASSING NE OF IL BY SUNRISE. COULD BE SOME LIGHT FOG LATER TONIGHT. BROKEN TO OVERCAST LOW AND MID CLOUDS TO SCATTERED OUT AFTER 12Z AS WEAK HIGH PRESSURE SETTLES ACROSS THE MID MS VALLEY BY 18Z/TUE. WNW WINDS NEAR 10 KTS EARLY THIS EVENING TO BECOME LIGHT WSW TONIGHT AND SW 8 TO 10 KTS TUE MORNING. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ038-042>046- 051>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jun 9, 3:40 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 340 PM CDT MON JUN 9 2008 ILZ027>031-037-101100- KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 340 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER THURSDAY AFTERNOON AND THURSDAY NIGHT...SO STAY ABREAST OF LATER FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040-041-047>050-101100- CASS-FULTON-MASON-MENARD-MORGAN-SCHUYLER-SCOTT- 340 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDESPREAD FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS OVER MANY RIVERS AND STREAMS...INCLUDING THE ILLINOIS AND SANGAMON RIVER BASINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER THURSDAY AFTERNOON AND THURSDAY NIGHT...SO STAY ABREAST OF LATER FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-051>053-101100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON- 340 PM CDT MON JUN 9 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS EVENING...THEN CONTINUE INTO THE OVERNIGHT HOURS. UP TO ONE INCH OF RAINFALL IS EXPECTED...WHICH ON TOP OF ALREADY SATURATED GROUND...COULD LEAD TO ADDITIONAL FLOODING OVERNIGHT. WIDESPREAD FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS OVER MANY RIVERS AND STREAMS...INCLUDING THE ILLINOIS AND SANGAMON RIVER BASINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER THURSDAY AFTERNOON AND THURSDAY NIGHT...SO STAY ABREAST OF LATER FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-101100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 340 PM CDT MON JUN 9 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS EVENING...THEN CONTINUE THROUGH THE OVERNIGHT HOURS. ONE TO TWO INCHES OF RAINFALL IS EXPECTED...WHICH ON TOP OF ALREADY SATURATED GROUND...WILL AGGRAVATE THE ONGOING FLOODING PROBLEM. WIDESPREAD FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS ALONG MANY RIVERS AND STREAMS INCLUDING THE SANGAMON...EMBARRAS...WABASH...AND LITTLE WABASH RIVER BASINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER THURSDAY AFTERNOON AND THURSDAY NIGHT...SO STAY ABREAST OF LATER FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, Jun 9, 3:07 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL 4 NW BOGOTA 38.96N 88.29W
06/09/2008 M0.88 INCH JASPER IL LAW ENFORCEMENT
REPORT FROM SECRETARY OF STATE POLICE.
0127 PM HAIL 2 E CLAY CITY 38.69N 88.31W
06/09/2008 M1.75 INCH CLAY IL EMERGENCY MNGR
0147 PM HAIL 5 NNE WEST UNION 39.28N 87.63W
06/09/2008 M1.75 INCH CLARK IL TRAINED SPOTTER
REPORTED BY WEST UNION SPOTTER IN THE TOWN OF DARWIN.
0155 PM HAIL 3 NE OBLONG 39.03N 87.87W
06/09/2008 M1.00 INCH CRAWFORD IL LAW ENFORCEMENT
REPORT FROM CRAWFORD COUNTY SHERIFF
0208 PM HAIL 8 WNW HUTSONVILLE 39.15N 87.80W
06/09/2008 M0.88 INCH CRAWFORD IL EMERGENCY MNGR
REPORT NEAR ANNAPOLIS...HAIL COVERING THE GROUND. FROM
COUNTY EMA.
&&
VERCELLOTTI/GOETSCHLocal storm report, Jun 9, 8:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
815 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 2 W FLORA 38.67N 88.52W
06/09/2008 M1.00 INCH CLAY IL TRAINED SPOTTER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:52 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 38 min |
| Jun 9, 8:00 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 45 min |
| Jun 10, 2:40 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 7:32 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 1:56 PM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.